I'm interested in the lawsuit

I’ve taken a Gilead HIV drug and I’m interested in the lawsuit.

Please describe your side effects – specifically kidney and bone density issues – in as much detail as possible:

By submitting this form I agree to the Terms of Use

(800) 335-2069

call us Now

Side Effects

Bone Demineralization

TDF drugs like Stribild allegedly compromise bone density, to the point that some taking the drug have claimed they suffered fractures. For example, a 58-year-old man who took Viread claims he had such severe bone demineralization that his doctor said he had the bones of an 85-year-old woman.

Bone demineralization can be symptomless until a fracture occurs. A bone density test can determine if your bones have been thinned.

Researchers note: “Several studies have demonstrated an approximately 1% to 3% greater bone mineral density loss with TDF compared with other agents. Recent studies with TAF have shown improved bone (and renal) safety with similar virologic efficacy when compared to TDF.”

Chronic Kidney Disease

Tenofovir (TDF)-based drugs taken to treat HIV could allegedly cause renal impairment (kidney damage), tubular toxicity, chronic kidney disease (CKD), and even kidney failure (aka acute renal failure, or ARF). In very rare cases, side effects are alleged to have occurred when the drugs were used as PrEP.

A 2011 study of 213 people taking TDF drugs found that they had a 2.25x higher risk of developing CKD than those treated with non-TDF drugs.

A 2012 study of 10,000 people living with HIV revealed that the risk of developing CKD increased by 33% each year that a TDF drug was taken, according to the LA Times.

A 2016 study concluded that “the rate of CKD was significantly higher among patients continuing with TDF treatment compared to those who had discontinued it within 6 months of occurrence of mild renal impairment.”